Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 68, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 22, 2013, 11:28 AM CDT for 6 counties in Mississippi. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 11:28 AM CDT (16:28 UTC)
- Expired
- Jul 22, 2013, 5:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 86 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 11:37 AM CDT | FLASH FLOOD | Senatobia, MS | FLOODING IN SENATOBIA WATER 6 INCHES DEEP. ALSO SMALL HAIL WITH STORM. |
| Jul 22, 11:50 AM CDT | FLASH FLOOD | Senatobia, MS | SEVERAL ROADS IMPASSABLE INCLUDING HIGHWAY 51...ROBERTSON STREET...COX STREET...HURD STREET. ALONG WITH SEVERAL OTHERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2112 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
985
WGUS54 KMEG 221628
FFWMEG
MSC033-093-107-119-137-143-222230-
/O.NEW.KMEG.FF.W.0068.130722T1628Z-130722T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 AM CDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 530 PM CDT MONDAY
* AT 1128 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
SENATOBIA...JOHN W KYLE STATE PARK AND WALL DOXEY STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...HORN LAKE...
HORSESHOE LAKE AND ROBCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3484 9039 3487 8974 3452 8926 3452 8944
3456 8948 3456 8972 3439 8973 3433 9039
3442 9040 3451 9054
$$
TLSJR2 follow-up statements
538
WGUS74 KMEG 221655
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT MON JUL 22 2013
MSC033-093-107-119-137-143-222230-
/O.CON.KMEG.FF.W.0068.000000T0000Z-130722T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUNICA MS-TATE MS-QUITMAN MS-PANOLA MS-MARSHALL MS-DESOTO MS-
1155 AM CDT MON JUL 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHERN DESOTO...SOUTHERN MARSHALL...NORTHERN PANOLA...NORTHERN
QUITMAN...TATE AND TUNICA COUNTIES...
AT 1152 AM CDT...THE SENATOBIA FIRE DEPARTMENT REPORTED FLOODING AND
SEVERAL IMPASSABLE ROADS IN SENATOBIA. RADAR ESTIMATES SHOW 2 TO 4
INCHES OF RAINFALL HAS OCCURRED OVER THE PAST HOUR. THUNDERSTORMS
WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
SENATOBIA...JOHN W KYLE STATE PARK AND WALL DOXEY STATE PARK.
SOME OF THE ROADS THAT ARE IMPASSABLE IN SENATOBIA INCLUDE HIGHWAY
51...ROBERTSON STREET...COX STREET...HURD STREET. IN ADDITION THERE
ARE SEVERAL OTHERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3484 9039 3487 8974 3452 8926 3452 8944
3456 8948 3456 8972 3439 8973 3433 9039
3442 9040 3451 9054
$$
TLSJR345
WGUS74 KMEG 222051
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT MON JUL 22 2013
MSC033-093-107-119-137-143-222101-
/O.CAN.KMEG.FF.W.0068.000000T0000Z-130722T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUNICA MS-TATE MS-QUITMAN MS-PANOLA MS-MARSHALL MS-DESOTO MS-
351 PM CDT MON JUL 22 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN DESOTO...
SOUTHERN MARSHALL...NORTHERN PANOLA...NORTHERN QUITMAN...TATE AND
TUNICA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3484 9039 3487 8974 3452 8926 3452 8944
3456 8948 3456 8972 3439 8973 3433 9039
3442 9040 3451 9054
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:40 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 22, 9:40 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 940 AM CDT MON JUL 22 2013 .DISCUSSION... A SHORT WAVE IS PUSHING INTO NORTH CENTRAL ARKANSAS ATTM. THIS FEATURE HELPED TO KICK OFF THE MCS THAT IS NOW MOVING THROUGH THE MEMPHIS METRO AREA WITH HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. THE MCS WILL CONTINUE TO PUSH SE OVER THE NEXT FEW HOURS. LOOKS LIKE THE BEST CHANCE FOR PRECIP THROUGH EARLY AFTERNOON WILL BE ACROSS NE MS AS NORTHERN AREAS WILL HAVE BEEN FAIRLY WORKED OVER FROM THIS MORNINGS ACTIVITY. UPDATE OUT. SJM && .PREV DISCUSSION... /ISSUED 453 AM CDT MON JUL 22 2013/ AN UPPER LEVEL SHORT WAVE EMBEDDED IN A BROAD AND UNSEASONABLY DEEP UPPER LEVEL TROUGH WAS PUSHING INTO THE MIDSOUTH THIS MORNING INTERACTING WITH A MOIST AND UNSTABLE ATMOSPHERE. NUMEROUS AREAS OF THUNDERSTORMS DEVELOPED OVERNIGHT FROM NORTHWEST TN INTO NORTHERN AR AND SOUTHERN MO. THE THUNDERSTORMS WERE TRACKING EAST SOUTHEAST AND TRAINING ACROSS SOME LOCATIONS LEADING TO HEAVY RAINFALL. A REPORT WAS RECEIVED FROM A STORM SPOTTER THAT 3 1/2 INCHES OF RAIN OCCURRED IN BIGGERS AR IN RANDOLPH COUNTY LEADING TO FLOODING. ADDITIONAL RAINFALL HAS OCCURRED SINCE THE REPORT WITH DUAL POL PRECIP ESTIMATES FROM THE 88D RADAR INDICATING ABOUT 4 1/2 INCHES OF RAIN IN THAT AREA. A BROAD AND UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL SET UP OVER THE EASTERN UNITED STATES THE NEXT FEW DAYS. EMBEDDED SHORT WAVES IN WEST NORTHWEST FLOW ALOFT WILL AFFECT THE MIDSOUTH AS THEY ENCOUNTER THE MOIST AND UNSTABLE AIR IN PLACE ACROSS THE REGION. IN ADDITION...A COLD FRONT WILL PUSH INTO THE AREA WEDNESDAY. TRYING TO PINPOINT THE TIMING OF THE SHORT WAVES AND THE COLD FRONT MAKES THIS A DIFFICULT FORECAST...BUT IT DOES LOOK WET..AND VERY WET IN SOME SPOTS...ALONG WITH THE POSSIBILITY OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS OVER THE NEXT FEW DAYS. AN UPPER LEVEL SHORT WAVE WILL SWING THROUGH THE MIDSOUTH TODAY CAUSING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO NEAR 50 MPH...SMALL HAIL...AND HEAVY RAINFALL THAT MAY CAUSE LOCALIZED FLASH FLOODING. WILL NEED TO MONITOR FOR A FLASH FLOOD WATCH OVER THE NEXT FEW DAYS...BUT WILL HOLD OFF FOR NOW SINCE STILL UNCERTAINTY HOW THE SITUATION WILL EVOLVE. ALSO...FLASH FLOOD VALUES ARE FAIRLY HIGH WITH THE RECENT DRY WEATHER...AND FOR TODAY CANNOT PINPOINT A PARTICULAR AREA WHERE WIDESPREAD FLASH FLOODING IS EXPECTED. DID MENTION HEAVY RAINFALL IN THE ZONES AND GRIDS FOR THIS MORNING ACROSS PORTIONS OF WEST TN...THE MO BOOTHEEL...AND A PORTION OF NORTHEAST AR. THE SHORT WAVE IS FORECAST TO PUSH TO THE SOUTHEAST BY TONIGHT LEADING TO A TEMPORARY DECREASE IN THE CONVECTION. THE GFS INDICATES THAT A MESOSCALE CONVECTIVE SYSTEM MAY APPROACH THE MIDSOUTH LATE TONIGHT FROM THE NORTHWEST AND MOVE INTO THE AREA TUESDAY. THE ECMWF DOES NOT SHOW THIS FEATURE. FOR NOW...KEPT POPS AT 50 PERCENT FOR TUESDAY...BUT IF THE GFS IS CORRECT...POPS WILL NEED TO BE RAISED FOR MUCH OF THE AREA. MID LEVEL LAPSE RATES ARE FORECAST TO DECREASE LEADING TO GREATER INSTABILITY. THUS MAY SEE A BETTER CHANCE FOR SEVERE THUNDERSTORMS TUESDAY INTO WEDNESDAY WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN SEVERE WEATHER THREAT. HEAVY RAINFALL WILL ALSO BE A PRIMARY THREAT AS PRECIPITABLE WATER VALUES CONTINUE NEAR 2 INCHES. WEDNESDAY LOOKS TO BE A VERY WET DAY WITH A COLD FRONT PUSHING INTO THE AREA FROM THE NORTH WHILE UPPER LEVEL SHORT WAVES AFFECT THE AREA IN NORTHWEST FLOW ALOFT. HEAVY RAINFALL ALONG WITH THE THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE. THE ECMWF IS SLOWER IN THE MOVEMENT OF THE COLD FRONT THAN THE GFS WITH THE NAM BEING A NICE COMPROMISE. DRY WEATHER IS FORECAST TO RETURN THURSDAY AS THE COLD FRONT PUSHES TO OUR SOUTH. TEMPERATURES WILL BE A LITTLE BELOW NORMAL FOR THIS TIME OF THE YEAR. FOR THE LATTER PART OF THE FORECAST...GENERALLY COMPROMISED BETWEEN THE GFS AND ECMWF LEANING A LITTLE MORE TOWARD THE ECMWF. ANOTHER UNSEASONABLY DEEP TROUGH AND AN ASSOCIATED COLD FRONT IS FORECAST TO SWING THROUGH THE MIDSOUTH SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. POPS WILL NEED TO RAISED IN LATER FORECASTS AS THE TIMING BECOMES MORE CERTAIN. COOLER AND DRY WEATHER IS EXPECTED SUNDAY. JCL .AVIATION... 12Z TAFS TSRA COMPLEX EAST OF JBR AND 50N OF MEM WAS MOVING SOUTHEAST AROUND 35 KTS... BUT HAD TAKEN ON A BIT OF A SOUTHWARD PROPAGATION SINCE 11Z. HAVE BROUGHT FORWARD THE TIMING INTO MEM A BIT. IF THE TRENDS AT 1130Z HOLD...MEM WOULD BE ON THE SOUTHWEST FLANK OF THE TSRA COMPLEX...BUT MAY SEE ADDITIONAL WESTWARD DEVELOPMENT ALONG THE SOUTHWARD SINKING OUTFLOW BOUNDARY. 06Z NAM MODEL CONTINUES TO POINT TOWARD SOME REDEVELOPMENT AROUND 21Z... NEAR AND WEST OF MEM. NOT CONFIDENT ON THIS...GIVEN THE STRENGTH OF THIS MORNING/S TSRA COMPLEX. BETTER TSRA CHANCES WILL LIKELY OCCUR TOWARD TUP AFTER 18Z. LOOKING OUT TO TONIGHT...06Z NAM POINTS TOWARD ADDITIONAL SHRA/TSRA OVERNIGHT...EMBEDDED IN NORTHWESTERLY FLOW ALOFT. SIGNATURE IS WEAKER WITH THE PARENT UPPER LEVEL WAVE...MAY GET BY WITH PREDOMINATE SHRA AFTER 06Z TONIGHT. DAYSHIFT WITH FURTHER EVALUATE. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 91 76 92 75 / 70 30 50 50 MKL 89 73 90 72 / 60 30 50 50 JBR 91 75 92 75 / 50 40 50 50 TUP 90 73 91 74 / 60 40 50 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 22, 4:14 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 414 AM CDT MON JUL 22 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 414 AM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. WINDS GUSTS TO NEAR 50 MPH...SMALL HAIL...AND HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MIDSOUTH FROM THE NORTHWEST TUESDAY AND WEDNESDAY INTERACTING WITH A MOIST AND UNSTABLE ATMOSPHERE. ALSO...A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTH WEDNESDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL LEADING TO FLASH FLOODING IN SOME LOCATIONS MAY OCCUR DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY OCCASIONALLY BE NEEDED TUESDAY AND WEDNESDAY. REPORTS OF FLASH FLOODING SHOULD BE RELAYED TO NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. JCL
In the hours before
Special weather statement, Jul 22, 8:22 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
822 AM CDT MON JUL 22 2013
ARZ036-MSZ001>005-008-TNZ053-088>091-221400-
CRITTENDEN AR-BENTON MS-TIPPAH MS-TATE MS-MARSHALL MS-DE SOTO MS-
ALCORN MS-SHELBY TN-CHESTER TN-FAYETTE TN-HARDEMAN TN-MCNAIRY TN-
822 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 AM CDT FOR...
EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTH CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT 30 TO 45 MPH WAS
LOCATED FROM EADS TO 6 MILES NORTHWEST OF ADAMSVILLE AT 822 AM CDT...
MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN ALCORN...BENTON...CHESTER...CRITTENDEN...DESOTO...
FAYETTE...HARDEMAN...MARSHALL...MCNAIRY...SHELBY...TATE AND TIPPAH
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...BIG HILL POND STATE
PARK...BOLIVAR...CHICKASAW STATE FOREST...COLLIERVILLE...CORDOVA...
CORINTH...GERMANTOWN...HERNANDO...HOLLY SPRINGS...HORN LAKE...MEEMAN
SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...OLIVE
BRANCH...RIPLEY...SELMER...SOUTHAVEN AND T O FULLER STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND LAKE MCKELLAR.
&&
LAT...LON 3476 8872 3469 8872 3473 9006 3535 9019
3543 8885 3525 8878 3525 8873 3532 8868
3531 8864 3534 8867 3536 8864 3538 8857
3537 8857 3538 8856 3538 8836 3500 8838
3476 8836
TIME...MOT...LOC 1322Z 329DEG 26KT 3521 8967 3501 8899
3528 8844
TLSJRSpecial weather statement, Jul 22, 8:57 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
857 AM CDT MON JUL 22 2013
MSZ003>006-009-014-221500-
BENTON MS-UNION MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-ALCORN MS-
857 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 AM CDT FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 4 MILES WEST OF PINEFLAT TO 5 MILES NORTHWEST OF
MICHIGAN CITY AT 857 AM CDT...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS. SOME PONDING
OF WATER ON ROADS WILL OCCUR WITH THE HEAVY RAINFALL.
PEOPLE IN ALCORN...BENTON...PRENTISS...TIPPAH...TISHOMINGO AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR BOONEVILLE...CORINTH...IUKA...J P
COLEMAN STATE PARK...NEW ALBANY...RIPLEY AND TISHOMINGO STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3447 8815 3446 8854 3451 8854 3451 8873
3449 8879 3442 8879 3439 8922 3458 8924
3459 8928 3467 8930 3484 8930 3485 8935
3498 8936 3499 8935 3500 8912 3493 8875
3500 8839 3500 8820 3492 8815 3489 8809
TIME...MOT...LOC 1357Z 333DEG 29KT 3492 8831 3474 8869
3499 8929
TLSJRSpecial weather statement, Jul 22, 9:01 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
901 AM CDT MON JUL 22 2013
ARZ036-MSZ001-002-007-008-TNZ088-089-221500-
CRITTENDEN AR-TUNICA MS-TATE MS-MARSHALL MS-DE SOTO MS-SHELBY TN-
FAYETTE TN-
901 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 AM CDT FOR...
SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED
FROM 11 MILES SOUTH OF SOMERVILLE TO 6 MILES WEST OF T O FULLER STATE
PARK AT 901 AM CDT...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS. PONDING OF WATER ON ROADWAYS WILL
OCCUR WITH HEAVY RAINS.
PEOPLE IN CRITTENDEN...DESOTO...FAYETTE...MARSHALL...SHELBY...TATE
AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...
COLLIERVILLE...CORDOVA...GERMANTOWN...HERNANDO...HOLLY SPRINGS...HORN
LAKE...MARION...MIDTOWN MEMPHIS...OLIVE BRANCH...SENATOBIA...
SOUTHAVEN...T O FULLER STATE PARK...WALL DOXEY STATE PARK AND WEST
MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...
ROBCO LAKE AND WAPANOCCA LAKE.
&&
LAT...LON 3521 9038 3524 8921 3500 8922 3500 8935
3498 8936 3485 8935 3484 8930 3459 8930
3458 8924 3453 8924 3453 8944 3456 8948
3456 9020 3454 9020 3454 9044
TIME...MOT...LOC 1401Z 320DEG 31KT 3505 8925 3503 9018
TLSJRLocal storm report, Jul 22, 10:09 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 AM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG STANTONVILLE 35.16N 88.43W
07/22/2013 MCNAIRY TN PUBLIC
NUMEROUS TREES DOWN. SOME ON HOUSES AND CARS. MOST TREES
DOWN IN A PATH A QUARTER MILE LONG AND 50 YARDS WIDE.
&&
TLSJRSpecial weather statement, Jul 22, 10:20 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT MON JUL 22 2013
MSZ003-004-009-014>017-221615-
BENTON MS-UNION MS-TIPPAH MS-PRENTISS MS-PONTOTOC MS-LEE MS-
ITAWAMBA MS-
1020 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 AM CDT FOR...
SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
LEE COUNTY IN NORTHEAST MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BLUE MOUNTAIN AT 1020 AM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...ITAWAMBA...LEE...PONTOTOC...PRENTISS...TIPPAH AND
UNION COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE...
FULTON...NEW ALBANY...PONTOTOC...RIPLEY...TOMBIGBEE STATE PARK...
TRACE STATE PARK...TUPELO AND VERONA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS
LAKE.
&&
LAT...LON 3415 8830 3409 8872 3407 8878 3411 8915
3452 8925 3458 8924 3459 8926 3475 8930
3487 8893 3453 8833 3446 8833 3447 8821
3443 8815
TIME...MOT...LOC 1520Z 312DEG 33KT 3463 8902
TLSJRSpecial weather statement, Jul 22, 10:23 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CDT MON JUL 22 2013
MSZ001-002-007-008-012-013-221630-
TUNICA MS-TATE MS-PANOLA MS-MARSHALL MS-LAFAYETTE MS-DE SOTO MS-
1023 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 AM CDT FOR...
SOUTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
EAST CENTRAL TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED
FROM PHILLIPP TO 4 MILES NORTH OF WALL DOXEY STATE PARK AT 1023 AM
CDT...MOVING SOUTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS. SOME PONDING OF WATER ON ROADWAYS
WILL OCCUR WITH THESE STORMS.
PEOPLE IN DESOTO...LAFAYETTE...MARSHALL...PANOLA...TATE AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...HERNANDO...HOLLY
SPRINGS NATIONAL FOREST...HOLLY SPRINGS...JOHN W KYLE STATE PARK...
OXFORD...SENATOBIA AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA
LAKE...HORN LAKE...HORSESHOE LAKE...ROBCO LAKE AND SARDIS LAKE.
&&
LAT...LON 3479 9042 3493 8942 3459 8930 3458 8925
3417 8925 3416 8951 3419 8951 3419 8972
3416 8973 3416 8996
TIME...MOT...LOC 1523Z 331DEG 39KT 3468 9019 3469 8946
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:22 AM CDT | Special Weather Statement | MEG | Alcorn, Benton, DeSoto, Marshall, Tippah | 38 min |
| Jul 22, 8:57 AM CDT | Special Weather Statement | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo, Union | 63 min |
| Jul 22, 9:01 AM CDT | Special Weather Statement | MEG | DeSoto, Marshall, Tate, Tunica | 59 min |
| Jul 22, 9:33 AM CDT | Flash Flood Warning | MEG | DeSoto | 87 min |
| Jul 22, 10:20 AM CDT | Special Weather Statement | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tippah, Union | 55 min |
| Jul 22, 10:23 AM CDT | Special Weather Statement | MEG | Lafayette, Marshall, Panola, Tate | 67 min |
| Jul 22, 12:44 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Panola, Yalobusha | 3 hr |
| Jul 22, 4:56 PM CDT | Special Weather Statement | MEG | Coahoma | 34 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.